Alert archive / Pennsylvania / Wind Advisories in 2020

Wind Advisory 1, NWS State College, PA

January 11, 202033 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Jan 11, 2020, 4:07 AM EST for 33 counties in Pennsylvania. It took effect at Jan 11, 2020, 11:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2020, 4:07 AM EST (09:07 UTC)
In effect from
Jan 11, 2020, 11:00 PM EST
Expired
Jan 12, 2020, 10:00 AM EST
In force
11 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2020-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2020-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS71 KCTP 110907
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
407 AM EST Sat Jan 11 2020

PAZ051>053-057>059-064>066-112200-
/O.NEW.KCTP.WI.Y.0001.200112T0700Z-200112T1500Z/
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Adams-
York-Lancaster-
Including the cities of Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Harrisburg, Hershey, Pottsville, Lebanon, Gettysburg, 
York, and Lancaster
407 AM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST SUNDAY...

* WHAT...Southwest to west winds 15 to 25 mph with gusts around 
  45 mph expected.

* WHERE...Montour, Northumberland, Columbia, Dauphin, 
  Schuylkill, Lebanon, Adams, York and Lancaster Counties.

* WHEN...From 2 AM to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest wind gusts will likely occur
  around and shortly after the time of a strong cold frontal
  passage prior to daybreak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010-011-017-024-033-112200-
/O.NEW.KCTP.HW.A.0001.200112T0400Z-200112T1300Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset
407 AM EST Sat Jan 11 2020

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

* WHAT...Southwest to west winds 15 to 30 mph with a few gusts of
  55 to 60 mph possible.

* WHERE...Warren, McKean, Potter, Elk, Cameron, Clearfield, 
  Cambria and Somerset Counties.

* WHEN...From late this evening through Sunday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts will likely occur
  from shortly before midnight into the predawn hours of Sunday,
  around and shortly after the time of a strong cold frontal
  passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

For high wind safety and preparedness information, visit
weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ012-018-019-025>028-034>037-041-042-045-046-049-050-056-063-
112200-
/O.NEW.KCTP.HW.A.0001.200112T0600Z-200112T1500Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Perry-
Cumberland-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, 
Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, 
Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, 
Selinsgrove, Newport, and Carlisle
407 AM EST Sat Jan 11 2020

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* WHAT...Southwest to west winds 15 to 30 mph with a few gusts of
  55 to 60 mph possible.

* WHERE...Portions of central Pennsylvania.

* WHEN...From late tonight through Sunday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts will likely occur
  from just after midnight into the predawn hours of Sunday, 
  around and shortly after the time of a strong cold frontal 
  passage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

For high wind safety and preparedness information, visit
weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

Lambert/Fitzgerald
3 follow-up statements
385 
WWUS71 KCTP 111855
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
155 PM EST Sat Jan 11 2020

PAZ004-005-010-011-017-024-033-121500-
/O.UPG.KCTP.HW.A.0001.200112T0400Z-200112T1300Z/
/O.EXB.KCTP.WI.Y.0001.200112T0400Z-200112T1500Z/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Warren, Bradford, St. Marys, Ridgway, 
Emporium, DuBois, Clearfield, Johnstown, and Somerset
155 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
SUNDAY...

* WHAT...Wind gusts from the southwest 45 to 55 mph expected.

* WHERE...Warren, McKean, Elk, Cameron, Clearfield, Cambria and 
  Somerset Counties.

* WHEN...From 11 PM this evening to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ012-018-019-025>028-034>037-041-045-046-049-050-056-063-121500-
/O.UPG.KCTP.HW.A.0001.200112T0600Z-200112T1500Z/
/O.EXB.KCTP.WI.Y.0001.200112T0600Z-200112T1500Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Southern Clinton-Southern Lycoming-Union-Snyder-Perry-Cumberland-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, 
Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, 
Trout Run, Lock Haven, Williamsport, Lewisburg, Selinsgrove, 
Newport, and Carlisle
155 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY...

* WHAT...Wind gusts from the southwest 45 to 55 mph expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 1 AM to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ006-121500-
/O.UPG.KCTP.HW.A.0001.200112T0400Z-200112T1300Z/
/O.EXB.KCTP.WI.Y.0001.200112T0600Z-200112T1500Z/
Potter-
Including the city of Coudersport
155 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY...

* WHAT...Wind gusts from the southwest 45 to 55 mph expected.

* WHERE...Potter County.

* WHEN...From 1 AM to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ042-121500-
/O.UPG.KCTP.HW.A.0001.200112T0600Z-200112T1500Z/
/O.EXB.KCTP.WI.Y.0001.200112T0800Z-200112T1500Z/
Sullivan-
Including the city of Laporte
155 PM EST Sat Jan 11 2020

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST SUNDAY...

* WHAT...Wind gusts from the southwest 45 to 50 mph expected.

* WHERE...Sullivan County.

* WHEN...From 3 AM to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ051>053-057>059-064>066-121500-
/O.EXT.KCTP.WI.Y.0001.200112T0800Z-200112T1500Z/
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Adams-
York-Lancaster-
Including the cities of Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Harrisburg, Hershey, Pottsville, Lebanon, Gettysburg, 
York, and Lancaster
155 PM EST Sat Jan 11 2020

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 10 AM EST SUNDAY...

* WHAT...Wind gusts from the southwest 45 to 50 mph expected.

* WHERE...Schuylkill, Northumberland, Columbia, Montour, 
  Dauphin, Lebanon, Lancaster, York and Adams Counties.

* WHEN...From 3 AM to 10 AM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
MS/BW/MC
For more information from the National Weather Service visit
http://weather.gov/ctp
037 
WWUS71 KCTP 121001
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
501 AM EST Sun Jan 12 2020

PAZ004-005-010-011-017-024-033-121500-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-200112T1500Z/
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Warren, Bradford, St. Marys, Ridgway, 
Emporium, DuBois, Clearfield, Johnstown, and Somerset
501 AM EST Sun Jan 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...West wind gusts of 45 to 55 mph.

* WHERE...Cambria, Clearfield, Somerset, Elk, Cameron, McKean 
  and Warren Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ006-012-018-019-025>028-034>037-041-045-046-049-050-056-063-
121500-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-200112T1500Z/
Potter-Northern Clinton-Northern Centre-Southern Centre-Blair-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Perry-Cumberland-
Including the cities of Coudersport, Renovo, Philipsburg, 
State College, Altoona, Huntingdon, Mount Union, Lewistown, 
Mifflintown, Bedford, McConnellsburg, Chambersburg, Mansfield, 
Wellsboro, Trout Run, Lock Haven, Williamsport, Lewisburg, 
Selinsgrove, Newport, and Carlisle
501 AM EST Sun Jan 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Wind gusts of 45 to 50 mph.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ042-051>053-057>059-064>066-121500-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-200112T1500Z/
Sullivan-Montour-Northumberland-Columbia-Dauphin-Schuylkill-
Lebanon-Adams-York-Lancaster-
Including the cities of Laporte, Danville, Sunbury, Shamokin, 
Bloomsburg, Berwick, Harrisburg, Hershey, Pottsville, Lebanon, 
Gettysburg, York, and Lancaster
501 AM EST Sun Jan 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...Southwest wind gusts of 45 to 50 mph.

* WHERE...Schuylkill, Northumberland, Columbia, Montour, 
  Dauphin, Lebanon, Lancaster, York, Adams and Sullivan Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
312 
WWUS71 KCTP 121501
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1001 AM EST Sun Jan 12 2020

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-121615-
/O.EXP.KCTP.WI.Y.0001.000000T0000Z-200112T1500Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Altoona, Huntingdon, Mount Union, 
Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, 
Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, 
Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, 
Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, 
and Lancaster
1001 AM EST Sun Jan 12 2020

...WIND ADVISORY HAS EXPIRED...

Winds have diminished below advisory criteria; however, occasional
wind gusts will occur through the early afternoon.

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:39 AM EST, 28 minutes earlier.

Area forecast discussion, Jan 11, 3:39 AM EST, 28 minutes before
Area Forecast Discussion
National Weather Service State College PA
339 AM EST Sat Jan 11 2020

.SYNOPSIS...
Temperatures will be very much above normal tonight through
Saturday night. Rain will lift northward tonight, but some
drizzle will linger overnight, especially in the northern
mountains. Saturday may be mainly dry in the warm sector. A
cold front will move through the state Saturday night, creating
rain showers and gusty winds. While temperatures cool a bit for
next week, it will remain warmer than normal until late next
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Temps still hanging in the middle to upper 30s late this evening
across central and north central PA...above freezing elsewhere.
Most readings near State College hovering around 34F, but KUNV
is still reporting 0C at the ASOS. No concerns for freezing
rain, but the lower reading at KUNV is indicative of how
stubborn the low level cold air has been today over the northern
half of central PA, particularly east of the Alleghenies.

It will be a cloudy, drizzly and/or foggy overnight for most.
The inversion will get steeper. Showers are increasingly
confined to northwest PA, but still isold to scattered coverage
over the Alleghenies presently, which will traverse parts of the
WC, C and NC Mountains overnight. Temps should go from nearly
steady to slowly rising through sunrise...with daybreak temps
generally in the 45 to 50F. These values are about 20-25F above
normal lows (Sat night looks even milder).

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Expect the fog to slowly give way and the low clouds to lift
slightly on Sat. A sct sprinkle or patch of drizzle cannot be
ruled out (mainly in the far nrn tier). Many models douse
Sullivan Co and other SE-facing slopes of the Poconos and
Endless Mountains with a persistent upslope high-moisture feed
and squeeze it out in a constant drizzle. Will hold with
mentions of DZ and PoPs in the chc range, and not quite drown
them. It can be tough to get 0.01" from drizzle even if it does
drizzle all day. Max temps of 55 to 63F will be 25-30F above
normal.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Late evening update: Amplified flow across the CONUS through
this weekend will transition to more zonal next week, with
little cold air in sight as a result. A large upper ridge and
anomalous warmth is expected for central PA through Saturday
night, followed by more seasonable temperatures with time.
Additionally, no major storms are foreseen, as the aforementioned
zonal flow pattern will tend to produce fast moving and
moisture starved disturbances.

As for the daily sensible weather, as mentioned above, Saturday
night into early Sunday will be unseasonably mild and also
fairly windy, as a strong southerly jet will be in place just
above the surface. Showers are expected Saturday night across
central PA, along and ahead of an approaching cold front. Model
sounding profiles continue to show some marginal instability
this period, especially at mid-levels of the atmosphere, so
we've inserted isolated thunderstorms.

For Sunday, with the cold front pushing through quickly in the
morning, any early showers should become more isolated, or end
altogether. Colder air will gradually filter into the
Commonwealth behind the front, but overall readings will stay
quite mild for January, with temperatures still in the 40s and
50s much of the day. Sunday night and Monday look dry, with weak
high pressure drifting across the region.

Tuesday-Wednesday should again feature above normal readings
for mid-January, with hit and miss light rain showers. Towards
the end of the week, there are indications that an upper-level
trough will try to dig down into the northern tier of states,
which may result in a trend towards colder, more seasonable
temperatures.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A core of strong winds aloft associated with low pressure
lifting north into the Grt Lks will result low level wind shear
across much of the area through this evening. An increasingly
moist southerly flow is likely to produce developing mvfr
stratus early this morning across much of central Pa. The latest
SREF and HREF probability charts indicate widespread ifr later
this morning, but this seems unlikely based on upstream reports
and a southerly flow that's unfavorable for low cigs based on
climatology.

Model soundings support improving conditions by midday across
the western half of the state, where vfr conditions are
expected. However, mvfr cigs could potentially linger all day
over the eastern airfields from KIPT south through KMDT/KLNS.

An approaching cold front will spread lowering cigs, showers
and even a few embedded thunderstorms into the western part of
the forecast area late this evening.

.Outlook...

Sun...Pre-dawn lows cigs/showers possible. Strong, gusty winds
in the morning.

Mon...AM low cigs possible Laurel Highlands.

Tue...AM fog possible. PM low cigs/light rain possible.

Wed...PM low cigs/showers possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Sunday morning for
PAZ012-018-019-025>028-034>037-041-042-045-046-049-050-056-063.
High Wind Watch from this evening through Sunday morning for
PAZ004>006-010-011-017-024-033.
Wind Advisory from 2 AM to 10 AM EST Sunday for PAZ051>053-
057>059-064>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo/DeVoir
SHORT TERM...Dangelo/DeVoir
LONG TERM...Jurewicz/DeVoir
AVIATION...Fitzgerald
Hazardous weather outlook, Jan 10, 12:29 PM EST, 15 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1229 PM EST Fri Jan 10 2020

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-111730-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1229 PM EST Fri Jan 10 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:07 AM ESTHigh Wind WatchCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 18 more10 hr

Nearby

Wind Advisories in Pennsylvania, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.